Ask a doctor

Had a Hair Lazer Removal on my Face Last Year. I Got Burned on Both Sides of my Cheeks Now I Have Huge Dark Spots.what Do I Do?

i had a hair lazer removal on my face last year and i got burned on both sides of my cheeks and now i have dark spots. the doctor told me they would go away but they have been there for months. what do i do or what do i apply to clear my skin again? please advice me am desperate

Doctor Answers (3)

Inflammatory hyperpigmentation

+1

I agree with my associates that you are suffering from post inflammatory hyperpigmentation from the burn you received months ago.  In most cases this will go away but there are a couple of things you can do to speed up the process. First always wear a sunscreen when you are outside,  the melanocytes are hyperactive in these areas and the sun can actually darken them.  Second,  try a topical hydroquinone cream. This will help to lighten these areas and are very safe to use.  I hope this helps.

Kindest regards,

Neil J Zemmel

Richmond Plastic Surgeon
5.0 out of 5 stars 42 reviews

Peels, creams can help pigmentation

+1

Your doctor is correct - what you have is post inflammatory hyperpigmentation or PIH - and this fades away with time HOWEVER - that time can be many months. You can speed the process by wearing daily broad spectrum sun screen (zinc) and by using creams that help lighten or remove pigment. A good choice is hydroquinone or the new cream Elure. Light chemical peels like a Jessner or alpha hydroxy peel with or with hydroquinone can also help clear the dark marks. On lighter skin tones a laser can be used to remove pigment -such as Fraxel Dual or a long pulsed alexandrite like Gentlelase. All must be used carefully and lightly and cautiously so as to not worsen the problem. Good luck!

Charlotte Dermatologist
4.5 out of 5 stars 10 reviews

Try lightening creams for post inflammatory pigmentation after laser burns.

+1

Looks like you have post inflammatory hyperpigmentation after laser burns. Use a sunscreen regularly, along with a lightening cream containing hydroquinone 2% at night. Your doctor should be able to prescribe you such a cream.

Good luck!

India Dermatologist
4.5 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.